Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2016, 12:02 AM MDT for Billings County, Dunn County, Stark County, North Dakota. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 12:02 AM MDT (06:02 UTC)
- Expired
- Jul 10, 2016, 1:00 AM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Billings County, ND, Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 138 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:04 AM MDT | TSTM WND GST 60 | Dickinson, ND | |
| Jul 10, 12:10 AM MDT | TSTM WND GST 85 | Dickinson, ND | REPORT FROM THE SOUTH SIDE OF DICKINSON OF NUMEROUS TREES SNAPPED AND OTHERS UPROOTED. A CAMPER WAS FLIPPED OVER. PERSON HAD A HAND-HELD ANEMOMETER (WIND EQUIPMENT). LENGTH OF EVENT UNKNOWN. |
| Jul 10, 12:11 AM MDT | TSTM WND GST 63 | 1 Nw Dickinson, ND | 63 MPH WIND GUST MEASURED BY DICKINSON NDAWN. |
| Jul 10, 12:28 AM MDT | TSTM WND GST 70 | Gladstone, ND | 70 MPH WIND GUSTS ESTIMATED NEAR EXIT 72 ON INTERSTATE 94. |
| Jul 10, 12:28 AM MDT | TSTM WND GST 72 | 7 Nnw Taylor, ND | |
| Jul 10, 12:28 AM MDT | TSTM WND GST 74 | 7 Nnw Taylor, ND | SHINGLES BLEW OFF OF AN OUT BUILDING AND WIINDOW PANES BLEW OUT OF A QUONSET. |
| Jul 10, 12:50 AM MDT | TSTM WND GST 60 | 4 W Marshall, ND | TREES DOWN AND SOME BARN DAMAGE. TIME ESTIMATED FROM RADAR. DELAYED REPORT FROM EARLY MORNING SUNDAY, JULY 10TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 20.1
The text
As transmitted.
201
WUUS53 KBIS 100602
SVRBIS
NDC007-025-089-100700-
/O.NEW.KBIS.SV.W.0117.160710T0602Z-160710T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
EAST CENTRAL BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
* UNTIL 100 AM MDT
* AT 1201 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF SOUTH FAIRFIELD TO SOUTH
HEART...MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DICKINSON AND MANNING AROUND 1210 AM MDT.
KILLDEER AROUND 1220 AM MDT.
DUNN CENTER AROUND 1230 AM MDT.
HALLIDAY AROUND 1240 AM MDT.
MARSHALL AROUND 1250 AM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
4679 10306 4725 10308
TIME...MOT...LOC 0601Z 238DEG 41KT 4721 10301 4685 10301
HAIL...0.88IN
WIND...70MPH
$$
HAMILTON2 follow-up statements
377
WWUS53 KBIS 100611
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM MDT SUN JUL 10 2016
NDC007-025-089-100700-
/O.CON.KBIS.SV.W.0117.000000T0000Z-160710T0700Z/
STARK ND-BILLINGS ND-DUNN ND-
1211 AM MDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN STARK...EAST CENTRAL BILLINGS AND SOUTHERN DUNN
COUNTIES...
AT 1210 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MANNING TO NEAR SOUTH HEART...MOVING
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
DICKINSON AROUND 1210 AM MDT.
MANNING AROUND 1215 AM MDT.
KILLDEER AROUND 1225 AM MDT.
DUNN CENTER AROUND 1230 AM MDT.
HALLIDAY AROUND 1245 AM MDT.
MARSHALL AROUND 1250 AM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
4679 10306 4725 10308
TIME...MOT...LOC 0610Z 238DEG 41KT 4725 10292 4689 10292
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
HAMILTON252
WWUS53 KBIS 100626
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 AM MDT SUN JUL 10 2016
NDC007-025-089-100700-
/O.CON.KBIS.SV.W.0117.000000T0000Z-160710T0700Z/
STARK ND-BILLINGS ND-DUNN ND-
1226 AM MDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN STARK...EAST CENTRAL BILLINGS AND SOUTHERN DUNN
COUNTIES...
AT 1225 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUNN CENTER TO 12 MILES SOUTHEAST OF MANNING TO
NEAR GLADSTONE...MOVING EAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THESE SEVERE STORMS WILL BE NEAR...
DUNN CENTER AROUND 1230 AM MDT.
TAYLOR AROUND 1235 AM MDT.
RICHARDTON...HALLIDAY AND MARSHALL AROUND 1240 AM MDT.
DODGE AROUND 1245 AM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN STARK AND SOUTHERN DUNN COUNTIES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
4679 10306 4725 10308
TIME...MOT...LOC 0625Z 249DEG 46KT 4730 10262 4709 10262 4685 10262
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:44 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 11:44 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1244 AM CDT SUN JUL 10 2016 .UPDATE... Issued at 1244 AM CDT Sun Jul 10 2016 Trimmed off several counties from the watch with associated convection now well over southeastern ND. Another line of storms over western ND will continue east-northeast during the overnight. Strong to severe convection still possible, though none at this time. UPDATE Issued at 1045 PM CDT Sat Jul 9 2016 Concentrated categorical pops south central and southeast this evening, with increasing chances west into central overnight. No changes to the Severe Thunderstorm Watch with this forecast issuance. Thunderstorm complexes being maintained by a strong Low Level Jet (LLJ) across far south central ND and the James River Valley will persist as they move east and south respectively through 05-06Z, before they push out of my southeastern counties as the LLJ shifts eastward. Convection across eastern MT will move into western ND over the next 2-3 hours and likely persist through the overnight as they track east across the state. Strong to severe storms remain possible given strong forcing aloft. UPDATE Issued at 841 PM CDT Sat Jul 9 2016 Quick update for Severe Thunderstorm Watch 366. Another update will be issued within the next 75 minutes for updates to weather grid elements. UPDATE Issued at 527 PM CDT Sat Jul 9 2016 Quick update to account for temperatures running higher than forecast across the far south central and southwest ND, where there are some mid/upper 90s per last hours obs. Otherwise, no other changes. Convection has continued to be limited to northeast of our CWA. && .SHORT TERM...(This evening through Sunday) Issued at 308 PM CDT Sat Jul 9 2016 Active period expected with severe storm threats as well as high apparent temps on Sunday. Convection has moved out of our southeast region with mostly sunny skies across the region. SPC continues to place us in slight risk area for severe in the Day 1 outlook. High res models have waffled a bit during the day and trended away from mid-afternoon development. Latest SPC meso analysis page shows axis of 3000 to 4000 J/KG of CAPE extending northward through western ND, approximately centered from Dickinson to Williston along with substantial shear from 0 to 6 km level of 40 to 50 knots. Substantial capping in place as well with warm base of elevated mixed layer inhibiting initiation and as noted in SPC discussion, no significant large scale forcing with the parent upper low well to the west. Operational HRRR still tries to generate convection across the northeast and have maintained low pops in place for this. In fact, have just seen a couple cells pop up in Wells county. There also seems to be some general agreement among the high res models for convection spreading into western ND after 00z. Therefore, expecting convection to continue overnight with support of strengthening low level jet, which leads into Sunday where the effects of better large scale forcing associated with the upper low approaching from the west will increase. The entire state remains in a slight risk of severe, with an enhanced risk along and north of I-94. See day 2 outlook from SPC for details, but expect storms to spread into ND from Montana by later afternoon/evening with all modes of severe weather possible. GFS maximizes sig tor parameter over northcentral and northeast parts of our CWA after 21z Sunday. With regard to heat, we will issue a heat advisory for parts of south central and southeast ND on Sunday, from Sioux County eastward to LaMoure and Dickey. High temps in the mid/upper 90s combined with dew points in the mid/upper 60 will result in apparent temperatures reaching the 100 to 105 degree range during the afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 308 PM CDT Sat Jul 9 2016 Precipitation will likely be slow to exit the region as deep upper low only reaches eastern Montana by 12z Monday. Upper low then progresses to just north of the state by 12z Tuesday, continuing to support unsettled weather. This will lead to strong winds on Monday night and particularly on Tuesday, where at least a wind advisory for a portion of the area will likely be needed. Following Sunday's heat, temperatures will run close to normal for the upcoming week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1244 AM CDT Sun Jul 10 2016 Overall VFR conditions forecast for the 06Z TAF period. Scattered strong to severe thunderstorms expected through the period. Any thunderstorms which impact terminals may result in IFR conditions or lower for a brief period. Uncertainty exists about timing and coverage for thunderstorms, so will amend TAFs as needed. Another round of storms expected Sunday afternoon and evening, especially for western and north central ND, including KDIK-KISN-KMOT. && .BIS Watches/Warnings/Advisories... Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening for NDZ045>048-050-051. && UPDATE...NH SHORT TERM...JNS LONG TERM...JNS AVIATION...NH
Hazardous weather outlook, Jul 9, 11:39 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1239 AM CDT SUN JUL 10 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110545- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1239 AM CDT SUN JUL 10 2016 /1139 PM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY NIGHT. NH
In the hours before
Special weather statement, Jul 9, 10:41 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM MDT SAT JUL 9 2016
NDZ017-031-032-040-100530-
MCKENZIE-BILLINGS-GOLDEN VALLEY-SLOPE-
1041 PM MDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SLOPE...GOLDEN
VALLEY...WESTERN BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL
1130 PM MDT...
AT 1040 PM MDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WIBAUX TO BAKER.
MOVEMENT WAS NORTHEAST AT 30 MPH.
WIND GUSTS TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEACH...MARMARTH...MEDORA...GOLVA...SENTINEL BUTTE...TROTTERS...
PRETTY BUTTE...ALPHA AND THREE V CROSSING.
LAT...LON 4737 10404 4752 10339 4637 10334 4628 10392
4628 10404
TIME...MOT...LOC 0440Z 231DEG 20KT 4706 10403 4638 10417
MATHEWSSpecial weather statement, Jul 9, 10:46 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT SAT JUL 9 2016
NDZ036-037-047-048-050-051-100545-
STUTSMAN ND-DICKEY ND-MCINTOSH ND-LA MOURE ND-LOGAN ND-KIDDER ND-
1146 PM CDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KIDDER...
STUTSMAN...DICKEY...EASTERN LOGAN...LAMOURE AND EASTERN MCINTOSH
COUNTIES UNTIL 1245 AM CDT...
AT 1145 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES EAST OF WOODWORTH TO 6 MILES
SOUTH OF JUD TO NEAR SPRING CREEK COLONY. MOVEMENT WAS EAST AT 50
MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OAKES...ELLENDALE...EDGELEY...MEDINA...LAMOURE...KULM...
GACKLE...TAPPEN...STREETER...MARION...YPSILANTI...BUCHANAN...
SPIRITWOOD LAKE...MONTPELIER...CLEVELAND...SPIRITWOOD AND JUD.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4594 9921 4642 9922 4711 9989 4719 9847
4700 9847 4695 9844 4663 9844 4663 9804
4662 9803 4594 9801
TIME...MOT...LOC 0445Z 261DEG 42KT 4717 9914 4643 9885 4596 9888
SCHILDLocal storm report, Jul 9, 11:08 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 1 SSW JAMESTOWN 46.90N 98.72W
07/09/2016 M1.00 INCH STUTSMAN ND PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
MMLocal storm report, Jul 9, 11:13 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM NON-TSTM WND GST 3 SSW LINTON 46.22N 100.25W
07/09/2016 M67 MPH EMMONS ND AWOS
AWOS STATION 3 SSW LINTON /7L2/.
&&
MMSpecial weather statement, Jul 9, 11:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT SUN JUL 10 2016
NDZ017-018-032-033-100630-
STARK ND-MCKENZIE ND-BILLINGS ND-DUNN ND-
1233 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STARK...
BILLINGS...SOUTHWESTERN DUNN AND SOUTH CENTRAL MCKENZIE COUNTIES
UNTIL 130 AM CDT/1230 AM MDT/...
AT 1232 AM CDT/1132 PM MDT/...STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GRASSY BUTTE TO 14 MILES
NORTHWEST OF AMIDON. MOVEMENT WAS EAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KILLDEER...BELFIELD...SOUTH HEART...MEDORA...MANNING...GRASSY
BUTTE...FAIRFIELD...FRYBURG...OAKDALE AND NEW HRADEC.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4738 10345 4757 10261 4711 10268 4700 10283
4664 10289 4663 10360 4665 10361
TIME...MOT...LOC 0532Z 260DEG 24KT 4732 10337 4668 10345
HAMILTONSpecial weather statement, Jul 9, 11:47 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1247 AM CDT SUN JUL 10 2016 NDZ047-048-050-051-100745- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1247 AM CDT SUN JUL 10 2016 ...A PERIOD OF STRONG WINDS BEHIND THUNDERSTORMS LATE TONIGHT... WIND GUSTS TO 55 MPH HAVE BEEN OBSERVED IN THE WAKE OF THUNDERSTORMS ACROSS FAR SOUTH CENTRAL NORTH DAKOTA THIS EVENING. THESE STRONG WINDS MAY LAST UP TO A COUPLE OF HOURS AFTER THE STORMS PASS THROUGH THE SOUTHERN JAMES RIVER VALLEY LATE TONIGHT. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:58 PM MDT | Special Weather Statement | BIS | Pierce | 47 min |
| Jul 9, 7:01 PM MDT | Special Weather Statement | BIS | Wells | 44 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 54 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 54 min |
| Jul 9, 7:20 PM MDT | Tornado Warning | BIS | Foster, Wells | 25 min |
| Jul 9, 7:41 PM MDT | Tornado Warning | BIS | Foster | 34 min |
| Jul 9, 7:47 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jul 9, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 60 min |
| Jul 9, 8:11 PM MDT | Tornado Warning | BIS | Foster, Stutsman | 34 min |
| Jul 9, 8:29 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 46 min |
| Jul 9, 8:38 PM MDT | Tornado Warning | BIS | Foster, Stutsman, Wells | 37 min |
| Jul 9, 8:44 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 61 min |
| Jul 9, 8:50 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 40 min |
| Jul 9, 8:58 PM MDT | Areal Flood Warning | BIS | Foster, Stutsman, Wells | 6 hr |
| Jul 9, 9:19 PM MDT | Special Weather Statement | BIS | Emmons, Logan | 41 min |
| Jul 9, 9:21 PM MDT | Special Weather Statement | BIS | Wells | 39 min |
| Jul 9, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 9, 10:00 PM MDT | Areal Flood Warning | BIS | Stutsman | 6 hr |
| Jul 9, 10:05 PM MDT | Special Weather Statement | BIS | Logan, McIntosh | 40 min |
| Jul 9, 10:41 PM MDT | Special Weather Statement | BIS | Golden Valley, Slope | 49 min |
| Jul 9, 10:46 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure, Stutsman | 59 min |
| Jul 9, 11:33 PM MDT | Special Weather Statement | BIS | Billings | 57 min |
| Jul 10, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 58 min |
| Jul 10, 1:45 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 60 min |
| Jul 10, 3:44 AM MDT | Special Weather Statement | BIS | Emmons, Kidder | 46 min |
| Jul 10, 5:42 AM MDT | Special Weather Statement | BIS | Stutsman | 63 min |
| Jul 10, 1:22 PM MDT | Special Weather Statement | BIS | Golden Valley | 38 min |
| Jul 10, 2:49 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie | 56 min |
| Jul 10, 2:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 62 min |
| Jul 10, 3:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jul 10, 3:55 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 10, 4:18 PM MDT | Special Weather Statement | BIS | McKenzie | 42 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 10, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 51 min |
| Jul 10, 5:04 PM MDT | Special Weather Statement | BIS | McKenzie | 41 min |
| Jul 10, 5:36 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more | 54 min |
| Jul 10, 5:59 PM MDT | Special Weather Statement | BIS | Burke | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.